MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.026S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, that there was a removal surgery for the proximal femoral nailing system (tfna).The tfna device as implanted on (b)(6) 2019.On an unknown date, the neck of the femur collapsed which left the femoral head impacted through the intertrochanteric line.The fenestrated screw element was not protruding outside of the lateral cortex enough to indicate a locking mechanism failure.The medial tip of the head element maintained its position at least 10mm away from the capsule of the head, so it did not cut through.What ultimately was the cause, was probably osteoporotic bone failing in the neck, causing its collapse.The patient underwent a conversion to a total hip replacement after implant removal.There was no surgical delay reported.The procedure was successfully completed.The patient was stable after the procedure concomitant devices reported: tfna fenestrated screw 80mm - sterile (part number 04.038.180s, lot 10l0755, quantity 1).This report involves 1 10mm/125 deg ti cann tfna 360mm/right ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional patient identifier: (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: tfna fenestrated screw 80mm - sterile (part number 04.038.180s, lot 10l0755, quantity 1); locking screws (part# unknown, lot# unknown, quantity# unknown).This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s).The image(s) was reviewed, and the complaint condition could not be confirmed as there is no migration of the device observed in the received x-rays.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation was performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues, or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part number: 04.037.026s, 10mm/125 deg ti cann tfna 360mm/right¿ sterile, lot number: 13l0998 (sterile), manufacturing location: monument, manufacturing date: 01-aug-2019, expiration date: 30-jun-2029, lot quantity: 5.One piece was scrapped in cell at op #150, qa final inspect, for surface finish dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16494 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: component parts were not reviewed as the reported complaint condition of ¿sales consultant came across a tfna that was removed¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 360MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10205869
Report Number2939274-2020-03020
Device Sequence Number11296174
Product Code HSB
UDI-Device Identifier10886982095848
UDI-Public(01)10886982095848
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.026S
Device Catalogue Number04.037.026S
Device Lot Number13L0998
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/15/2020
07/17/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/16/2020
08/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 80MM - STERILE; TFNA FENESTRATED SCREW 80MM - STERILE; UNK - SCREWS: LOCKING; TFNA FENESTRATED SCREW 80MM - STERILE
Outcome Attributed to Adverse Event Required Intervention;